Alert archive / Missouri / Flash Flood Warnings in 2004

Flash Flood Warning 23, NWS Springfield, MO

May 25, 2004Benton County, Morgan County, Missouri

NWS Springfield, MO issued this flash flood warning at May 25, 2004, 1:55 AM CDT for Benton County, Morgan County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2004, 1:55 AM CDT (06:55 UTC)
Expired
May 25, 2004, 8:00 AM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

Counties Benton County, MO, Morgan County, MO

The radar

The Pleasant Hill radar (KEAX), 119 km from the middle of the area, began a volume at 06:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 6.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2004-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2542 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2004-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2542 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
1112 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
304 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 250655
FFWSGF
MOC015-141-251300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
155 AM CDT TUE MAY 25 2004

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BENTON COUNTY IN CENTRAL MISSOURI.
  MORGAN COUNTY IN CENTRAL MISSOURI.

* UNTIL 800 AM CDT.

* AT 146 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA FROM 
  NEAR PALO PINTO...EASTWARD TO NEAR VERSAILLES. DOPPLER RADAR 
  ESTIMATED THAT 2 TO 3 INCHES OF RAIN HAD ALREADY FALLEN ACROSS 
  PARTS OF BOTH BENTON AND MORGAN COUNTIES...AND RAINFALL RATES OF 1 
  TO 2 INCHES PER HOUR WILL CONTINUE THROUGH AT LEAST 4 AM.  

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE...WARSAW...VERSAILLES...STOVER...LINCOLN...COLE CAMP...
  ZORA...WHITAKERVILLE...SYRACUSE...ROCKY MOUNT...PALO PINTO...
  LAKEVIEW HEIGHTS AND KNOBBY.

&&

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3842 9267 3826 9270 3826 9307 3809 9310
          3809 9349 3850 9348 3852 9306 3869 9306
          3868 9287 3853 9285

$$

BROWNING
5 follow-up statements
000 
WGUS73 KSGF 250719
FFSSGF
MOC015-141-251315-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
218 AM CDT TUE MAY 25 2004

...FLASH FLOOD WARNING CONTINUES UNTIL 800 AM CDT FOR BENTON AND
MORGAN COUNTIES...

AT 207 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY 
HEAVY RAIN CONTINUING FROM NEAR RACKET IN WESTERN BENTON COUNTY 
EASTWARD THROUGH SOUTHERN MORGAN COUNTY TO NEAR ROCKY MOUNT. TWO TO 
THREE INCHES OF RAIN HAS ALREADY FALLEN IN THIS AREA...AND ANOTHER 
INCH OF RAIN IS LIKELY BY 330 AM. TO THE WEST...MORE THUNDERSTORMS 
ARE FORMING OVER WEST CENTRAL MISSOURI AND WILL LIKELY MOVE EASTWARD 
INTO BENTON AND MORGAN COUNTIES BEFORE DAWN.   

SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING
TO OCCUR...ESPECIALLY ALONG SMALL STREAMS AND NEAR LOW WATER
CROSSINGS. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING 
INCLUDE...VERSAILLES...STOVER...LINCOLN...COLE CAMP... ZORA...ROCKY 
MOUNT...RACKET...AND PALO PINTO.

&&

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3808 9352 3851 9351 3852 9308 3869 9306
          3868 9285 3859 9285 3843 9264 3824 9271
          3820 9298 3830 9308 3806 9308

$$

BROWNING
000 
WGUS73 KSGF 250820
FFSSGF
MOC015-141-251415-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
320 AM CDT TUE MAY 25 2004

...FLASH FLOOD WARNING CONTINUES UNTIL 800 AM CDT FOR BENTON AND
MORGAN COUNTIES...

AT 310 AM CDT...ALTHOUGH HEAVY RAIN HAD ENDED...DOPPLER RADAR 
INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN CONTINUING OVER WEST 
CENTRAL MISSOURI. THESE STORMS WILL LIKELY MOVE EASTWARD INTO BENTON 
AND MORGAN COUNTIES BEFORE DAWN.     

RUNOFF FROM EARLIER EXCESSIVE RAINFALL WILL LIKELY CAUSE FLOODING 
ALONG SMALL STREAMS AND NEAR LOW WATER CROSSINGS. SOME LOCATIONS 
THAT WILL EXPERIENCE FLOODING INCLUDE...WARSAW...VERSAILLES... 
STOVER...LINCOLN...COLE CAMP...ZORA...WHITAKERVILLE...SYRACUSE... 
ROCKY MOUNT...RACKET...PALO PINTO AND MORA.

&&

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3808 9352 3851 9351 3852 9308 3869 9306
          3868 9285 3859 9285 3843 9264 3824 9271
          3820 9298 3830 9308 3806 9308

$$
BROWNING
000 
WGUS73 KSGF 251013
FFSSGF
MOC015-141-251300-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
512 AM CDT TUE MAY 25 2004

...FLASH FLOOD WARNING CONTINUES UNTIL 800 AM CDT FOR BENTON AND
MORGAN COUNTIES...

AT 500 AM CDT...THUNDERSTORMS WITH HEAVY RAIN HAD ONCE AGAIN MOVED 
INTO BENTON AND MORGAN COUNTIES...AND DOPPLER RADAR INDICATED THAT 
AN ADDITIONAL ONE HALF TO ONE INCH OF RAIN HAD FALLEN ON AREAS THAT 
HAD ALREADY RECEIVED UP TO 3 INCHES OF RAIN OVERNIGHT IN A BAND FROM 
NEAR PALO PINTO...EASTWARD TO JUST SOUTH OF COLE CAMP...AND ON TO 
NEAR ROCKY MOUNT. 

THE HEAVY RAIN WILL LIKELY END BY AROUND 6 AM AS THE THUNDERSTORMS 
MOVE OFF TO THE EAST...HOWEVER RUNOFF WILL LIKELY CAUSE FLOODING 
ALONG SMALL STREAMS AND NEAR LOW WATER CROSSINGS. SOME LOCATIONS 
THAT WILL EXPERIENCE FLOODING INCLUDE...WARSAW...VERSAILLES... 
STOVER...LINCOLN...COLE CAMP...ZORA...WHITAKERVILLE... 
SYRACUSE...ROCKY MOUNT... RACKET...PALO PINTO AND MORA.

&&

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3808 9352 3851 9351 3852 9308 3869 9306
          3868 9285 3859 9285 3843 9264 3824 9271
          3820 9298 3830 9308 3806 9308

$$

BROWNING
000 
WGUS73 KSGF 251113
FFSSGF
MOC015-141-251300-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
607 AM CDT TUE MAY 25 2004

...FLASH FLOOD WARNING CONTINUES UNTIL 800 AM CDT FOR BENTON AND
MORGAN COUNTIES...

AT 600 AM CDT...THUNDERSTORMS WITH HEAVY RAIN CONTINUED OVER BENTON 
AND MORGAN COUNTIES...WITH ONE CLUSTER OF STRONG STORMS STILL TO THE 
WEST OVER ST. CLAIR COUNTY. THESE TWO AREAS OF STORMS WILL PRODUCE 
ANOTHER ONE HALF INCH OF RAINFALL BEFORE ENDING BETWEEN 7 AND 8 AM.

BETWEEN TWO AND FOUR INCHES OF RAIN HAS FALLEN OVERNIGHT ALONG A 
BAND FROM CLINTON TO NEAR COLE CAMP TO VERSAILLES. FLASH FLOOD IS 
LIKELY ONGOING IN MANY AREAS AT THIS TIME...AND ANY OBSERVED 
FLOODING SHOULD BE REPORTED TO LOCAL LAW ENFORCEMENT SO THAT 
PROTECTIVE MEASURES CAN BE TAKEN. DO NOT DRIVE INTO FLOODED AREAS. 
TURN AROUND...DONT DROWN.

LAT...LON 3808 9352 3851 9351 3852 9308 3869 9306
          3868 9285 3859 9285 3843 9264 3824 9271
          3820 9298 3830 9308 3806 9308

$$

BOOKBINDER
000 
WGUS73 KSGF 251315
FFSSGF
MOC015-141-251315-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
812 AM CDT TUE MAY 25 2004

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR BENTON AND MORGAN
COUNTIES HAS BEEN ALLOWED TO EXPIRE...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO 
RECEDE...ENDING THE FLOOD THREAT. A FLASH FLOOD WATCH STILL REMAINS 
IN EFFECT FOR AREAS OF WEST CENTRAL AND CENTRAL MISSOURI.  

IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

&&

LAT...LON 3848 9278 3822 9277 3824 9315 3811 9314
          3813 9351 3851 9348

$$

CRAMER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 24, 5:42 PM CDT, 8 hours 13 minutes earlier.

Area forecast discussion, May 24, 5:42 PM CDT, 8 hours 13 minutes before
AREA FORECAST DISCUSSION...CORRECTED TIME
NATIONAL WEATHER SERVICE SPRINGFIELD MO
542 PM CDT MON MAY 24 2004

...MESOSCALE CONVECTIVE DISCUSSION...

.DISCUSSION

AT 22Z SURFACE LOW PRESSURE WAS LOCATED OVER NORTHEAST KANSAS WITH A
STRONG DRYLINE STRETCHING SOUTHWARD TO JUST EAST OF WICHITA. DRYLINE
HAS BULGED EASTWARD ACROSS SOUTHERN KANSAS AND NORTHERN OKLAHOMA
THIS AFTERNOON LEADING TO STRENGTHENING MOISTURE CONVERGENCE OVER
SOUTH CENTRAL KANSAS ALONG THE LEADING EDGE OF THE DRYLINE BULGE.
THERE HAVE BEEN A COUPLE OF TOWERING CUMULUS TRYING TO PENETRATE THE
CAP IN SC KS...HOWEVER THUS FAR THEY HAVE CHOKED.

FURTHER EASTWARD VISIBLE SATELLITE IMAGERY DOESNT SHOW MUCH
VERTICAL DEVELOPMENT TO THE CUMULUS OVER SOUTHEAST KS AND SOUTHWEST
MO...AND IT IS QUITE APPARENT THAT THERE IS A STRONG CAP IN PLACE
STILL. AN EVEN STRONGER CAP AND SHARPER INVERSION WAS EVIDENT ON THE
OUN 18Z SOUNDING AND THIS IS THE GENERAL SOURCE REGION FOR OUR
AIRMASS SO I SUSPECT THE INVERSION AND AMOUNT OF CINH HAS LIKELY
INCREASED DURING THE AFTERNOON IN OUR CWA. AT THIS TIME BEST GUESS
IS THAT ANY STORMS THAT DO FIRE ALONG THE DRYLINE WOULD NOT SURVIVE
LONG ENOUGH TO AFFECT OUR CWA.

FURTHER NORTH SUPERCELLS HAVE DEVELOPED ALONG THE WARM FRONT OVER
NORTHERN MISSOURI. THESE SUPERCELLS WILL LIKELY CONTINUE MOVING
EASTWARD AND CONGEAL INTO AN MCS...BUT THE EVENTUAL TRACK OF THE MCS
IS UP FOR DEBATE. THE 18Z ETA SEEMS TO BE DEVELOPING OUTFLOW FROM
THESE THUNDERSTORMS AND FOCUSING ADDITIONAL DEVELOPMENT FURTHER
SOUTHWARD...WHICH WOULD INTERCEPT THE LLJ AND LEAD TO REPEATED
DEVELOPMENT OVER OUR CWA. GIVEN THE LATEST SATELLITE/RADAR TRENDS
AND THE AMOUNT OF CONVECTIVE INHIBITION THIS FAR SOUTH...MY BEST
GUESS AT THIS TIME IS THE MCS WILL TRACK EASTWARD INTO CENTRAL
ILLINOIS WITH THE NOSE OF THE LOW LEVEL JET REMAINING FOCUSED WELL
TO OUR NORTH OVERNIGHT.

CONVECTION OVER SOUTHEAST NEBRASKA MAY MOVE SOUTHWARD INTO OUR AREA
OVERNIGHT AS THE ENTIRE BOUNDARY DRIFTS SOUTHWARD. ASSUMING THOSE
THUNDERSTORMS DO INDEED SURVIVE AND MAKE IT INTO THE CWA THERE WOULD
LIKELY BE ENOUGH VERTICAL WIND SHEAR AND ELEVATED INSTABILITY TO
SUSTAIN A THREAT OF LARGE HAIL AND HEAVY RAINFALL AFTER MIDNIGHT
OVER OUR NORTHERN COUNTIES...BUT THE SHORT TERM SEVERE WEATHER
THREAT IS VERY LOW.

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH NORTH OF A NEVADA TO OSAGE BEACH LINE THROUGH 18Z
SATURDAY.
KS...NONE.

IZZI
Hazardous weather outlook, May 24, 8:30 PM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
830 PM CDT MON MAY 24 2004

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251100-
BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD-
DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-
LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS-
POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-
WRIGHT-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON...
FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON...
MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...
PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS.
830 PM CDT MON MAY 24 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF GOLFBALLS
 ...WIND GUSTS IN EXCESS OF 60 MPH...LOCALIZED FLOODING...AND
  ISOLATED TORNADOES.

  AREAS AFFECTED AND TIMING:

  LOCATIONS ALONG AND NORTH OF A LINE FROM PITTSBURG KANSAS TO
  NIXA TO WEST PLAINS AFTER 9 PM.

  DISCUSSION:

  A MOIST AND UNSTABLE AIRMASS REMAINS IN PLACE OVER MUCH OF THE
  EASTERN PLAINS AND MISSOURI OZARKS REGION THIS MONDAY EVENING.
  A CAPPING INVERSION IN THE MIDDLE LEVELS OF THE ATMOSPHERE HAS
  STRENGTHENED...INHIBITING THUNDERSTORM DEVELOPMENT OVER THE
  REGION DURING THE LATE AFTERNOON.

  LATER THIS EVENING...STORMS THAT DEVELOPED OVER NORTHERN
  MISSOURI AND EASTERN KANSAS WILL SPREAD EASTWARD INTO THE OZARKS
  REGION. WHILE THE MAIN THREATS WITH THE STORMS WILL BE LARGE
  HAIL...FLASH FLOODING AND DAMAGING STRAIGHT LINE WINDS...
  STRONG VERTICAL WIND PROFILES WILL MAKE ISOLATED TORNADOES
  POSSIBLE...MAINLY OVER CENTRAL MISSOURI AND SOUTHEAST KANSAS
  FROM 930 PM TO MIDNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  A FRONT WILL STALL ACROSS SOUTHERN MISSOURI...PRODUCING SEVERAL
  ROUNDS OF THUNDERSTORMS FROM TUESDAY THROUGH THE WEEKEND...AND
  INCREASING THE POTENTIAL FOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL LIKELY BE REQUIRED OVERNIGHT .

TERRY

In the hours before

Special weather statement, May 24, 10:17 PM CDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1017 PM CDT MON MAY 24 2004

KSZ073-097-101-MOZ055-066>068-077>079-088-089-250900-
BARTON-BENTON-BOURBON-CEDAR-CHEROKEE-CRAWFORD-DADE-HICKORY-JASPER-
POLK-ST. CLAIR-VERNON-
INCLUDING THE CITIES OF...BOLIVAR...FORT SCOTT...JOPLIN...NEVADA...
PITTSBURG AND STOCKTON.
1017 PM CDT MON MAY 24 2004

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 282...IN EFFECT UNTIL 400 AM CDT TUESDAY MORNING. THIS SEVERE
THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES...

IN MISSOURI:

BARTON...BENTON...CEDAR...DADE...HICKORY...JASPER...POLK...ST. CLAIR
AND VERNON.

IN KANSAS:

BOURBON...CHEROKEE AND CRAWFORD.

SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE BOLIVAR...FORT
SCOTT...JOPLIN...NEVADA...PITTSBURG AND STOCKTON.

A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING
WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA.
WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN
ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.

&&

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE
TELEVISION PROVIDER FOR THE LATEST SEVERE WEATHER INFORMATION.

BOOKBINDER
Special weather statement, May 24, 10:50 PM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT - TORNADO WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1050 PM CDT MON MAY 24 2004

MOZ056>058-069-250900-
CAMDEN-MARIES-MILLER-MORGAN-
INCLUDING THE CITIES OF...CAMDENTON AND OSAGE BEACH.
1050 PM CDT MON MAY 24 2004

THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 283...IN
EFFECT UNTIL 400 AM CDT TUESDAY MORNING. THIS TORNADO WATCH INCLUDES
THE FOLLOWING COUNTIES...

IN MISSOURI:

CAMDEN...MARIES...MILLER AND MORGAN.

SOME CITIES IN THIS TORNADO WATCH INCLUDE CAMDENTON AND OSAGE BEACH.

A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR SEVERE
THUNDERSTORMS...INCLUDING LARGE HAIL...DAMAGING WINDS AND ISOLATED
TORNADOES...IN AND CLOSE TO THE WATCH AREA. A LINE OF STRONG TO
SEVERE THUNDERSTORMS OVER CENTRAL AND WESTERN MISSOURI WILL CROSS THE
WATCH AREA THROUGH EARLY THIS MORNING. STAY TUNED FOR LATER UPDATES
AND POSSIBLE WARNINGS ON THIS DEVELOPING WEATHER SITUATION.

KSZ073-097-101-MOZ055-066>068-077>079-088-089-250900-
BARTON-BENTON-BOURBON-CEDAR-CHEROKEE-CRAWFORD-DADE-HICKORY-JASPER-
POLK-ST. CLAIR-VERNON-
INCLUDING THE CITIES OF...BOLIVAR...FORT SCOTT...JOPLIN...NEVADA...
PITTSBURG AND STOCKTON.
1050 PM CDT MON MAY 24 2004

SEVERE THUNDERSTORM WATCH NUMBER 282 REMAINS IN EFFECT UNTIL 400 AM
CDT TUESDAY MORNING...FOR THE FOLLOWING COUNTIES...

IN MISSOURI:

BARTON...BENTON...CEDAR...DADE...HICKORY...JASPER...POLK...ST. CLAIR
AND VERNON.

IN KANSAS:

BOURBON...CHEROKEE AND CRAWFORD.

SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE BOLIVAR...FORT
SCOTT...JOPLIN...NEVADA...PITTSBURG AND STOCKTON.

BOOKBINDER
Special weather statement, May 25, 1:44 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT - WATCH UPDATE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
144 AM CDT TUE MAY 25 2004

MOZ056>058-069-250700-
CAMDEN-MARIES-MILLER-MORGAN-
INCLUDING THE CITIES OF...CAMDENTON AND OSAGE BEACH.
144 AM CDT TUE MAY 25 2004

TORNADO WATCH NUMBER 283 HAS BEEN CANCELLED. THE THREAT FOR
WIDESPREAD SEVERE WEATHER HAS DIMINISHED ACROSS THE AREA.

NUMEROUS THUNDERSTORMS WILL CONTINUE TO TRAIN ACROSS MID MISSOURI
THIS MORNING...RESULTING IN AN INCREASED THREAT FOR FLASH FLOODING.
A FLOOD WATCH REMAINS IN EFFECT FOR ALL OF MID MISSOURI THIS MORNING.

KSZ073-097-101-MOZ055-066>068-077>079-088-089-250900-
BARTON-BENTON-BOURBON-CEDAR-CHEROKEE-CRAWFORD-DADE-HICKORY-JASPER-
POLK-ST. CLAIR-VERNON-
INCLUDING THE CITIES OF...BOLIVAR...FORT SCOTT...JOPLIN...NEVADA...
PITTSBURG AND STOCKTON.
144 AM CDT TUE MAY 25 2004

SEVERE THUNDERSTORM WATCH NUMBER 282 REMAINS IN EFFECT UNTIL 400 AM
CDT TUESDAY MORNING...FOR THE FOLLOWING COUNTIES...

IN MISSOURI:

BARTON...BENTON...CEDAR...DADE...HICKORY...JASPER...POLK...ST. CLAIR
AND VERNON.

IN KANSAS:

BOURBON...CHEROKEE AND CRAWFORD.

SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE BOLIVAR...FORT
SCOTT...JOPLIN...NEVADA...PITTSBURG AND STOCKTON.

A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS OVER SOUTHEASTERN KANSAS
WILL MOVE INTO WESTERN PORTIONS OF THE WATCH AREA AROUND 3 AM. STAY
TUNED TO ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS ON THIS
DEVELOPING WEATHER SITUATION.

BOOKBINDER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 4:07 AM CDTSevere Thunderstorm WarningSGFBenton53 min
May 25, 11:59 AM CDTSevere Thunderstorm WarningSGFBenton46 min
May 25, 2:25 PM CDTSevere Thunderstorm WarningSGFCamden35 min
May 25, 2:35 PM CDTSevere Thunderstorm WarningSGFPulaski55 min
May 25, 2:50 PM CDTSevere Thunderstorm WarningSGFSt. Clair25 min
May 25, 3:01 PM CDTSevere Thunderstorm WarningSGFPhelps59 min
May 25, 3:20 PM CDTSevere Thunderstorm WarningSGFDent55 min
May 25, 3:27 PM CDTSevere Thunderstorm WarningSGFPhelps48 min
May 25, 5:10 PM CDTSevere Thunderstorm WarningSGFMorgan50 min
May 25, 5:25 PM CDTSevere Thunderstorm WarningSGFMiller50 min
May 25, 6:04 PM CDTSevere Thunderstorm WarningSGFMaries56 min

Nearby

Flash Flood Warnings in Missouri, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.